Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 25, NWS Raleigh, NC

July 31, 2009Davidson County, Randolph County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 31, 2009, 8:45 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2009, 8:45 PM EDT (00:45 UTC)
Expired
Jul 31, 2009, 10:45 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 130 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2009-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2009-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 010045
FFWRAH
NCC057-151-010245-
/O.NEW.KRAH.FF.W.0025.090801T0045Z-090801T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT FRI JUL 31 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1045 PM EDT

* AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER CENTRAL DAVIDSON AND
  CENTRAL RANDOLPH COUNTIES.

* LOCATIONS THREATENED WITH FLOODING INCLUDE RANDLEMAN AND ASHEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

&&

LAT...LON 3585 7973 3562 7969 3564 8021 3577 8025

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 8:30 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 31, 8:30 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT FRI JUL 31 2009

.SYNOPSIS...
A SURFACE FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING...THEN
PUSH INTO CENTRAL NORTH CAROLINA TONIGHT. THE FRONT WILL BECOME
NEARLY STATIONARY OVER OUR REGION ON SATURDAY. ANOTHER SURFACE FRONT
WILL MOVE INTO THE AREA FROM THE WEST ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 830 PM...

SHOWERS WILL SHORTLY CLEAR THE LAST PORTION OF THE TRIAD... WITH
THIN BAND OF SHOWERS TO PASS THROUGH CENTRAL NORTH CAROLINA
OVERNIGHT. ISOLATED THUNDER. WEAK MID LEVEL SHORT WAVE FORECAST TO
BE NEAR ATLANTIC WATERS BY 2 AM AND LITTLE TO NO PRECIPITATION
EXPECTED BEHIND THIS WAVE. EXPECTING STRATUS TO DEVELOP MOST
LOCATIONS WELL BEFORE DAWN... BUT FOG WILL BE PATCHY DUE TO
SUSTAINED LIGHT SOUTHWEST WINDS AND STILL MOIST AIR COLUMN. LOW
TEMPERATURES IN THE LOWER 70S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...

SATURDAY AND SATURDAY NIGHT...
UPPER DIVERGENCE ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF UPPER
JET EXTENDING SOUTH ACROSS THE NORTHEAST AND MID ATLANTIC STATES
WILL WANE AS SHIFTS EAST OF THE MID ATLANTIC COAST BETWEEN 18 TO
21Z. MOISTURE POOLING ALONG THE STALLED SURFACE BOUNDARY/LOW LEVEL
SHORT WAVE TROUGH COMBINED WITH THE UPPER JET SHOULD SUPPORT SOME
LIKELY SHOWERS ACROSS EASTERN AREAS THROUGH THE LATE MORNING
HOURS. CONVECTIVE COVERAGE MAY DIMINISH BRIEFLY BEFORE STRONG
DIURNAL HEATING WILL RESULT IN MODERATELY INSTABILITY WITH
CONVECTION RE- FIRING ALONG THE SURFACE BOUNDARY. EXPECT BEST
COVERAGE EAST OF THE BOUNDARY...IN LOW LEVEL THETA-E RIDGE AXIS.
WILL TREND POPS FROM HIGH NW TO LIKELY EAST. COVERAGE WILL GREATLY
DIMINISH WITH LOSS OF DIURNAL HEATING SATURDAY EVENING. LINGERING
LOW LEVEL TROUGH ALONG WITH A SUFFICIENTLY MOIST AIRMASS AS LOW
LEVEL SOUTHWEST WARM AND MOIST AIR ADVECTION BECOMES REESTABLISHED AS
WINDS BACK WITH THE APPROACH OF THE MID LEVEL TROUGH UPSTREAM.
WILL CUT POPS TO SLIGHT CHANCE OVERNIGHT. HIGHS ON SATURDAY IN THE
MID 80S NORTHWEST TO AROUND 90 SOUTHEAST AS WIDESPREAD CLOUD COVER
WILL LIMIT FURTHER HEATING.

SUNDAY AND SUNDAY NIGHT...
A NEGATIVELY TILTED MID LEVEL TROUGH WILL SWING EAST ACROSS THE
GREAT LAKES REGION ON SUNDAY. SHORT WAVE ENERGY ON THE SOUTHERN
PERIPHERY OF THE MEAN TROUGH WILL MOVE ACROSS THE AREA SUNDAY
AFTERNOON BRINGING ANOTHER SURFACE FRONT INTO THE AREA. WHILE THE
LOW LEVEL WIND FIELD/KINEMATICS WILL BE MUCH WEAKER COMPARED TO
TODAY...THE LOW LEVEL CONVERGENT WIND FLOW COMBINED WITH UPPER
DIVERGENCE ASSOCIATED WITH THE ENTRANCE REGION OF 50 TO 60 KNOT 250
MILLIBAR JET WILL SUPPLY GOOD VERTICAL ASCENT. TWO PLUS INCHES OF
PRECIPITABLE WATER COMBINED WITH MODERATE INSTABILITY OF 1500 TO
2000 J/KG OF MLCAPE WILL SUPPORT LIKELY POPS...DIMINISHING TO
CHANCE OVERNIGHT. HIGHS IN THE LOWER TO MID 80S IN THE WEST TO
UPPER 80S TO AROUND 90 IN CENTRAL AND EASTERN SECTIONS. LOWS 70 TO
75.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 330 PM...

IT STILL REMAINS UNCLEAR IF WHETHER WE WILL SEE A CHANGE IN THE
UPPER UPPER AIR PATTERN NEXT WEEK. THE GFS HAS BEEN MORE READILY
TO SHIFT THE LONG WAVE TROUGH AXIS OVER THE EASTERN UNITED
STATES... AS IT BUILDS THE AMPLIFIED UPPER RIDGE OVER THE
SOUTHWEST EAST INTO THE ROCKIES AND PLAINS. WHILE THE EC MAINTAINS
THE LONG WAVE TROUGH AXIS OVER ITS CURRENT LOCATION ACROSS THE
EAST CENTRAL UNITED STATES.

BOTH SYNOPTIC SCALE PATTERNS WILL SUPPORT A CONTINUATION OF
A CONVECTIVELY ACTIVE PERIOD. WHILE THE MORE EASTERN SOLUTION OF THE
GFS WOULD POTENTIALLY FAVOR LESSER COVERAGE (ESPECIALLY IN THE WEST)
DUE TO DRIER AIR IN MID AND UPPER LEVELS VIA WESTERLY ALOFT...IT
COULD ALSO RESULT IN A MORE CONDUCIVE ENVIRONMENT FOR STRONGER/SEVERE
STORMS DUE TO STEEPER LAPSE RATES ALOFT...AND ENHANCED EVAPORATIVE
COOLING DUE TO DRY AIR ENTRAINMENT.

WILL CONTINUE WITH THE DIURNAL TRENDS OF 30 TO 50 PERCENT FROM WEST
TO EAST MAXIMIZED DURING PEAK HEATING WITH PERSISTENT PIEDMONT TROUGH
...DIFFERENTIAL HEATING AND SEA BREEZE PROVIDING THE LOW LEVEL
FOCUS. TEMPERATURES WILL REMAIN NEAR CLIMATOLOGY THROUGH THE
PERIOD. HIGHS IN THE UPPER 80S TO LOWER 90S. LOWS IN THE UPPER 60S
TO LOWER 70S.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 130 PM FRIDAY...

SCATTERED CONVECTION AND STRONG WIND GUSTS THE MAIN AVIATION CONCERN
THIS AFTERNOON.   THUNDERSTORMS HAVE DEVELOPED ACROSS THE SOUTHERN
PIEDMONT AND WILL CONTINUE TO MOVE AND DEVELOP TO THE NORTH AND
EAST...AFFECTING ANY TERMINAL ACROSS CENTRAL NC BY 20-21Z.  KRDU
WILL BE LIKELY BE THE FIRST OF THE TAF SITES TO EXPERIENCE
TSRA...WITH STORMS ALREADY NEARING THE AIRPORT.  IN ADDITION TO THE
AFTERNOON AND EVENING CONVECTION...WIND GUSTS OF
20-25KT....SOMETIMES NEAR 30KT...WILL CONTINUE UNTIL RIGHT AROUND
00Z.  EXPECT THE GUSTS AND THUNDERSTORM ACTIVITY TO DIMINISH OR WEAK
AFTER SUNSET...BUT AN APPROACHING UPPER LEVEL JET COMBINED WITH A
COLD FRONT CROSS THE APPALACHIANS WILL CONTINUE THE CHANCE OF
SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM THROUGH THE OVERNIGHT
HOURS.  SHOWERS WILL END FROM WEST TO EAST TOWARD DAYBREAK SATURDAY
MORNING....WITH CEILINGS LOWERING TO IFR TO MVFR.  -SMITH

LOOKING AHEAD THROUGH THE WEEKEND INTO EARLY NEXT WEEK...EXPECT
LITTLE CHANGE IN THE WEATHER PATTERN OVER CENTRAL NORTH CAROLINA...
WITH A CONTINUATION OF HUMID CONDITIONS THAT WILL SUPPORT THE
POTENTIAL FOR PRE-DAWN STRATUS AND FOG...PARTICULARLY AT EASTERN
TERMINALS AND/OR WHERE RAIN OCCURS...AND PRIMARILY AFTERNOON AND
EVENING THUNDERSTORMS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...BL
LONG TERM...BL
AVIATION...SMITH
Hazardous weather outlook, Jul 31, 2:56 PM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT FRI JUL 31 2009

NCZ007>011-021>028-038>043-073>078-083>086-088-089-011900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
256 PM EDT FRI JUL 31 2009

...SEVERE THUNDERSTORM WATCH 645 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
NORTH CAROLINA THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF
DAMAGING STRAIGHT LINE WINDS. THE CHANCE OF SEVERE WEATHER WILL
CONTINUE THROUGH AT LEAST 9PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS MOST OF CENTRAL NORTH CAROLINA AGAIN ON SATURDAY. THE MAIN
THREAT OF SEVERE WEATHER WILL BE FROM LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 3PM AND
9PM THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Local storm report, Jul 31, 5:56 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT FRI JUL 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     1 WNW TARBORO           35.91N 77.57W
07/31/2009                   EDGECOMBE          NC   LAW ENFORCEMENT

            TREE DOWN ON LOUIS STREET

&&

PAGANO
Local storm report, Jul 31, 5:58 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT FRI JUL 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     GOLDSBORO               35.37N 77.98W
07/31/2009                   WAYNE              NC   LAW ENFORCEMENT

            TREES DOWN AND A POWER LINE DOWN IN GOLDSBORO.

&&

ORROCK
Local storm report, Jul 31, 6:24 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT FRI JUL 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     5 NNW FUQUAY-VARINA     35.65N 78.84W
07/31/2009                   WAKE               NC   TRAINED SPOTTER

            SEVERAL TREES DOWN ON HOMES ALONG SKYMONT DRIVE

&&

PAGANO
Local storm report, Jul 31, 7:35 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
735 PM EDT FRI JUL 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     6 NNW FUQUAY-VARINA     35.66N 78.84W
07/31/2009                   WAKE               NC   TRAINED SPOTTER

            SPOTTER REPORTD A TREE DOWN ON POWER LINES ALONG HWY 55
            AND SPRINGSTONE DRIVE

0150 PM     TSTM WND DMG     5 NNW FUQUAY-VARINA     35.65N 78.84W
07/31/2009                   WAKE               NC   TRAINED SPOTTER

            SEVERAL TREES DOWN ON HOMES ALONG SKYMONT DRIVE

0150 PM     TSTM WND DMG     4 W GARNER              35.70N 78.69W
07/31/2009                   WAKE               NC   COUNTY OFFICIAL

            RALEIGH DISPATCH REPORTED ONE LARGE TREE DOWN ON
            POWERLINES AT SYDNEY AND MELBOURNE ROADS IN RALEIGH.

0200 PM     TSTM WND DMG     5 NNW FUQUAY-VARINA     35.66N 78.83W
07/31/2009                   WAKE               NC   TRAINED SPOTTER

            100 FOOT HICKORY TREE DOWN ON HOUSE ALONG SKYMONT DRIVE
            IN HOLLY SPRINGS. ESTIMATED 100,000 DOLLARS IN DAMAGES.

0220 PM     TSTM WND DMG     CLAYTON                 35.65N 78.46W
07/31/2009                   JOHNSTON           NC   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN IN THE CLAYTON AREA.

0300 PM     TSTM WND DMG     1 E BAILEY              35.78N 78.10W
07/31/2009                   NASH               NC   PUBLIC

            PUBLIC REPORTED TREES DOWN ON THE 264 BYPASS NEAR BAILEY.

0300 PM     TSTM WND DMG     1 W BAILEY              35.78N 78.13W
07/31/2009                   NASH               NC   COUNTY OFFICIAL

            911 CENTER REPORTED TREES DOWN ACROSS CAMP CHARLES ROAD
            NEAR BAILY.

0319 PM     TSTM WND DMG     5 N POLKTON             35.08N 80.21W
07/31/2009                   ANSON              NC   COUNTY OFFICIAL

            ANSON COUNTY 911 REPORTED TREES DOWN ON HIGH ROCK CRUSHER
            ROAD NEAR POLKTON.

0333 PM     TSTM WND DMG     TARBORO                 35.91N 77.56W
07/31/2009                   EDGECOMBE          NC   LAW ENFORCEMENT

            DOWN TREES HANGING ON POWER LINES NEAR TARBORO.

0340 PM     TSTM WND DMG     1 WNW TARBORO           35.91N 77.57W
07/31/2009                   EDGECOMBE          NC   LAW ENFORCEMENT

            TREE DOWN ON LOUIS STREET

0410 PM     TSTM WND DMG     GIBSON                  34.76N 79.61W
07/31/2009                   SCOTLAND           NC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AROUND THE AREA.

0415 PM     TSTM WND DMG     LAUREL HILL             34.80N 79.54W
07/31/2009                   SCOTLAND           NC   LAW ENFORCEMENT

            NNUMEROUS TREES DOWN AROUND THE AREA.

0430 PM     TSTM WND DMG     3 WNW DUNN              35.33N 78.67W
07/31/2009                   HARNETT            NC   LAW ENFORCEMENT

            TREE REPORTED DOWN ALONG OLD STAGE ROAD IN DOWNTOWN ERWIN

0433 PM     TSTM WND DMG     2 SW ROCKFISH           34.96N 79.10W
07/31/2009                   HOKE               NC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ALONG A 2 TO 3 MILE PATH AROUND PITT
            GROVE CHURCH ROAD...HIGGINS LANE...AND TC JONES JUST
            SOUTHEAST OF ROCKFISH. FIRE CREWS WORKING TO CUT TREES
            AND ACCESS HOMES AND OTHER ROADS IN THE AREA. MORE DAMAGE
            POSSIBLE.

0440 PM     TSTM WND DMG     RAEFORD                 34.98N 79.22W
07/31/2009                   HOKE               NC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN RAEFORD AND ACROSS SOUTHERN HOKE
            COUNTY. SOME DAMAGE FROM FALLEN TREES IS POSSIBLE.

0540 PM     TSTM WND DMG     GOLDSBORO               35.37N 77.98W
07/31/2009                   WAYNE              NC   LAW ENFORCEMENT

            TREES DOWN AND A POWER LINE DOWN IN GOLDSBORO.

&&

ORROCK
Special weather statement, Jul 31, 8:31 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
831 PM EDT FRI JUL 31 2009

NCZ038-039-010130-
DAVIDSON-RANDOLPH-
831 PM EDT FRI JUL 31 2009

...HEAVY RAIN WILL MOVE ACROSS EAST CENTRAL DAVIDSON AND CENTRAL
RANDOLPH COUNTIES THROUGH 930 PM EDT...

AT 828 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER GORDONTOWN...OR ABOUT 13 MILES SOUTHEAST OF
LEXINGTON...MOVING EAST AT 15 MPH.

SOME LOCATIONS WHICH WILL EXPERIENCE HEAVY RAIN INCLUDE...
ASHEBORO... RURAL EAST CENTRAL DAVIDSON COUNTY... AND RURAL WEST
CENTRAL RANDOLPH COUNTY.

GUSTY WINDS OF 25 TO 35 MPH... DANGEROUS CLOUD-TO-GROUND
LIGHTNING... AND VERY HEAVY RAIN CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT
HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

MWS
Local storm report, Jul 31, 8:45 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT FRI JUL 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     FLASH FLOOD      4 E LAKE GASTON         36.53N 77.91W
07/31/2009                   WARREN             NC   COUNTY OFFICIAL

            WARREN COUNTY 911 REPORTED A BASEMENT FLOODED ON LONGDALE
            DRIVE NEAR LAKE GASTON.

&&

ELLIS

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.